| Model Number |
MAJ-213 |
| Medical Device Problem Code |
Device Reprocessing Problem (1091)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that a non-sterile balloon may have been used on the patient.There was no reported patient harm or impact due to this event.
Additional Manufacturer Narrative
(b)(6) hospital.Attempts to retrieve additional information from the customer are in progress.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The manufacturing date was unable to be determined.Based on the results of the investigation, the sterilization issue may have been caused by the user misunderstanding the labeling.However, because the device was not returned for evaluation, the definitive root cause of the event could not be determined.Pre-use handling methods listed on the labels of unsterilized balloons are described as "sterilize as necessary," whereas the pre-use handling of the package inserts are described as "always sterilize".At the facility, it was left unsterilized.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿please be sure to sterilize ethylene oxide gas before use.For sterilization methods, please refer to the "instructions for use" for the ethylene oxide gas sterilizer.Regarding the conditions for ethylene oxide gas sterilization, see table 1 and table 2.¿ olympus will continue to monitor field performance for this device.
Event or Problem Description
Additional information received from the customer reported the procedure was completed with the same device.It was unknown if the procedure was delayed.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from the customer.See b5.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
Event or Problem Description
Additional information received from the customer reported that it was unknown if the procedure was delayed or how the procedure was completed.
Additional Manufacturer Narrative
B5 was corrected based on additional review.